Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 4, 2008, 8:25 AM EDT for Lewis County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 8:25 AM EDT (12:25 UTC)
- Expired
- Apr 4, 2008, 11:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Lewis County, KY
The radar
The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 9:00 AM EDT | FLASH FLOOD | Petersville, KY | SEVERAL ROADS FLOODED IN SOUTHERN LEWIS COUNTY. WATER APPROACHING STORE NEAR PETERSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 041226
FFWILN
KYC135-041530-
/O.NEW.KILN.FF.W.0007.080404T1225Z-080404T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
825 AM EDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 1130 AM EDT.
* AT 823 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT AN AREA OF VERY HEAVY RAIN HAD FALLEN ACROSS THE WARNED
AREA. RADAR AND SPOTTER REPORTS ESTIMATED THAT FROM 2 TO 3 INCHES.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
INCH POSSIBLE THROUGH 1130 AM EDT. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...CAMP
DIX...LAUREL AND HEAD OF GRASSY.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3853 8360 3859 8314 3834 8328 3836 8336
3840 8342 3844 8356
TIME...MOT...LOC 1225Z 180DEG 0KT 3844 8348
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:46 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 4, 6:46 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT FRI APR 4 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. HIGH PRESSURE WILL
BEGIN TO BUILD IN TONIGHT AND THEN EXTEND ACROSS THE OHIO VALLEY
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS HAVE SPREAD IN
PRIMARILY SOUTH OF I-70. HEAVIEST RAINS THUS FAR HAVE BEEN ALONG
AND SOUTH OF THE OHIO RIVER AND EXPECT THIS TO CONTINUE TO BE THE
AREA OF GREATEST CONCERN AS FAR AS POTENTIAL FLOODING.
LOOKS LIKE THIS IS GOING TO BE A RELATIVELY BRIEF EVENT AS BACK
EDGE OF PRECIPITATION SHIELD IS ALREADY ADVANCING ACROSS INDIANA.
SO WIDESPREAD SHOWER ACTIVITY IS EXPECTED TO END AS LOW PRESSURE
CROSSES THE AREA. HOWEVER APPEARS THAT THERE WILL BE AT LEAST
SCATTERED SHOWERS CONTINUING THROUGH THE REST OF THE DAY AS UPPER
DISTURBANCES RIPPLE THROUGH THE FLOW. FLOOD WATCH REMAINS IN
EFFECT WITH NO ADJUSTMENTS FOR NOW.
NOT EXPECTING MUCH CHANGE IN TEMPERATURES ACROSS THE SOUTH WHERE
READINGS ARE STARTING OUT QUITE MILD. WARMER AIR SHOULD SURGE INTO
NORTHERN ZONES AS THE LOW APPROACHES THIS MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODELS SHOW ONE MORE SHORT WAVE PUSHING THROUGH THE AREA THIS
EVENING. COULD SEE SOME REDEVELOPMENT OF LIGHT SHOWERS SO HAVE
KEPT CHANCE POPS IN PRIMARILY FOR THIS EVENING.
OTHERWISE HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE REST OF
THE SHORT TERM. LOW CLOUDS MAY HOLD IN UNTIL SATURDAY MORNING
BEFORE CLEARING. GENERALLY LEANED TOWARDS THE COOLER SIDE OF THE
GUIDANCE ENVELOPE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE IS REASONABLE AGREEMENT IN MODEL FORECASTS THROUGH MIDWEEK
WITH DIVERGENCE THEREAFTER. HAVE FAVORED THE 00Z GFS ENSEMBLE MEAN
SOLUTION.
A WEAK COLD FRONT IS FORECAST TO CROSS THE AREA ON MONDAY. NOT
LOOKING TOO IMPRESSIVE AT THIS POINT SO KEPT POPS IN LOW CHANCE
CATEGORY. ANOTHER FRONT APPROACHES ON WEDNESDAY. WITH UPPER
FORCING LIFTING WELL NORTHWEST OF THE AREA SUSPECT THAT THIS FRONT
WILL NEVER MAKE IT THROUGH THE REGION. INSTEAD BELIEVE THAT IT
WILL WASH OUT AS A MORE SUBSTANTIAL SYSTEM LIFTS NORTHEAST LATE IN
THE WEEK. THIS SOLUTION KEEPS CHANCE POPS GOING THROUGH THE LATTER
PERIODS. OVERALL TEMPERATURES WILL BE AT OR ABOVE SEASONAL NORMS.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
CIGS/VIS WILL BE MAINLY MVFR THROUGH 15Z AS THE RAIN WINDS DOWN NW TO
SE IN ADVANCE OF A COLD FRONT. HAVE ADDED VCTS THROUGH 13Z-
14Z...FOR ISOLATED THUNDER.
THEN...CIGS/VIS WILL REMAIN MOSTLY MVFR AND S/SW WINDS WILL BECOME
W/NW AROUND 10 KTS BEHIND THE COLD FRONT AS LOW PRESSURE MOVES NE
OF THE REGION.
OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES WILL PERSIST INTO
SATURDAY MORNING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ063>065-070>074-
077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Apr 3, 3:59 PM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT THU APR 3 2008 INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-042000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 359 PM EDT THU APR 3 2008 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-042000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 359 PM EDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTH TO NEAR THE OHIO RIVER TONIGHT. LOW PRESSURE TRACKING NORTHEAST ALONG IT TONIGHT AND EARLY FRIDAY WILL BRING RAIN TO THE REGION. WHILE THE HEAVIEST RAIN IS FORECAST TO STAY SOUTH OF THE I-70 CORRIDOR...AREAS FURTHER NORTH MAY SEE ONE TO LOCALLY TWO INCHES OF RAIN TONIGHT INTO FRIDAY. THIS MAY LEAD TO SCATTERED HIGH WATER PROBLEMS. IF THE FRONT LIFTS FURTHER NORTH THAN FORECAST...THE AXIS OF HEAVY RAIN WOULD SHIFT NORTH AS WELL...BRINGING MORE WIDESPREAD FLOODING PROBLEMS TO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 4, 7:43 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
743 AM EDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 3 SE RISING SUN 38.92N 84.81W
04/04/2008 BOONE KY LAW ENFORCEMENT
RIDDLES RUN ROAD CLOSED DUE TO FLOODING
&&
MYRONPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:57 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 6 hr |
| Apr 4, 3:00 AM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Lewis, Mason, Robertson | 6 hr |
| Apr 4, 4:56 AM EDT | Flash Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 5 hr |
| Apr 4, 9:56 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 42 days |
| Apr 4, 10:13 AM EDT | River Flood Warning | ILN | Campbell, Kenton, Pendleton | 32 hr |
| Apr 4, 11:28 AM EDT | Areal Flood Warning | ILN | Carroll, Owen | 57 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.